Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 92, NWS Birmingham, AL

April 11, 2007Tuscaloosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 11, 2007, 3:29 PM CDT for Tuscaloosa County, Alabama. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2007, 3:29 PM CDT (20:29 UTC)
Expired
Apr 11, 2007, 3:42 PM CDT
In force
13 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:42 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 112029
SVRBMX
ALC125-112100-
/O.NEW.KBMX.SV.W.0092.070411T2029Z-070411T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 400 PM CDT

* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR US GEOLOGICAL SURVEY WELL...OR ABOUT 17
  MILES NORTH OF HOLT...AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITSON AND BANKHEAD LOCK DAM BY 335 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3358 8761 3340 8758 3343 8729 3360 8742

$$
2 follow-up statements
000 
WWUS54 KBMX 112034
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CDT WED APR 11 2007

ALC125-112100-
/O.CON.KBMX.SV.W.0092.000000T0000Z-070411T2100Z/
TUSCALOOSA AL-
335 PM CDT WED APR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTH CENTRAL TUSCALOOSA COUNTY...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR WHITSON...OR ABOUT 20 MILES SOUTHWEST OF
CORDOVA...MOVING EAST AT 55 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3356 8754 3346 8750 3348 8734 3360 8742

$$
STEFKOVICH
000 
WWUS54 KBMX 112042
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT WED APR 11 2007

ALC125-112052-
/O.CAN.KBMX.SV.W.0092.000000T0000Z-070411T2100Z/
TUSCALOOSA AL-
342 PM CDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TUSCALOOSA
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR ALABAMA.

LAT...LON 3356 8754 3346 8750 3348 8734 3360 8742

$$

STEFKOVICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:01 PM CDT, 28 minutes earlier.

Area forecast discussion, Apr 11, 3:01 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT WED APR 11 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS MOVING AHEAD OF A COLD FRONT
WILL CONTINUE TO MOVE QUICKLY ACROSS CENTRAL ALABAMA THIS
AFTERNOON AND EVENING. THE FRONT WILL CLEAR THE AREA SHORTLY AFTER
MIDNIGHT.

COOLER TEMPERATURES ARE EXPECTED LATER TONIGHT. ONCE AGAIN...WILL
GO SLIGHTLY WARMER THAN MOS. IT HAS NOT BEEN A GOOD WEEK FOR MOS.
WILL ALSO TREND WARMER FOR THURSDAY AND FRIDAY.

THE NEXT WEATHER SYSTEM IS SCHEDULE TO IMPACT CENTRAL ALABAMA LATE
FRIDAY NIGHT INTO SATURDAY. MODELS ARE NOW SHOWING A VERY
IMPRESSIVE SYSTEM. GOOD UPPER LEVEL DYNAMICS...STRONG LOW LEVEL
JET...AND GOOD SURFACE BASED INSTABILITY. CONFIDENCE IS
INCREASING. MODELS SHOULD BEGIN TO STICK TO ONE SOLUTION AS WE GET
CLOSER AND CLOSER. THURSDAYS MODEL RUNS SHOULD PROVIDE US WITH A
BETTER IDEA OF WHAT TO EXPECT.

COOLER TEMPERATURES RETURN ON SUNDAY AS HIGH PRESSURE SETS IN.

10/ARM

.LONG TERM...SUNDAY THROUGH THURSDAY.

DRY CONDITIONS WILL PREVAIL THROUGH MID WEEK. LONG RANGE MODELS
SHOW INDICATE THAT ANOTHER SYSTEM WILL APPROACH THE AREA LATE
WEDNESDAY INTO THURSDAY. TOO EARLY TO TELL WHAT THIS SYSTEM WILL
BRING.

10/ARM

&&

.AVIATION...18Z TAF DISCUSSION.

MVFR OR IFR CEILINGS AT ALL SITES CONTINUE WITH SHOWERS AND
THUNDERSTORMS DEVELOPING TO THE WEST ACROSS CENTRAL AND EASTERN
MISSISSIPPI. IN ADDITION TO PROLONGED IFR CONDITIONS TODAY...MAY SEE
SEVERAL HOURS OF REDUCED VISIBILITY DUE TO
THUNDERSTORMS...ESPECIALLY TCL...BHM...EET AND ANB. AT THE MOMENT
IT LOOKS LIKE THE STRONGEST THUNDERSTORMS WILL BE ASSOCIATED WITH
A NARROW LINE OF THUNDERSTORMS EXPECTED TO MOVE ACROSS TCL AROUND
21Z...BHM/EET AROUND 22Z ANNISTON BE 23Z...AND MGM/TOI AFTER 00Z.
ADDITIONALLY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE AHEAD OF
THIS LINE...BUT WILL BE SCATTERED IN NATURE. WINDS WILL ALSO BE
BREEZY OUT OF THE SOUTH...AFFECTING ANY EAST/WEST ORIENTED
RUNWAYS. CEILINGS SHOULD FINALLY COME UP TO VFR BEHIND THE
STORMS/FRONT BEFORE MIDNIGHT AREA WIDE.

12/SIRMON

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     44  72  43  75  58 /  30  10  10  10  30
ANNISTON    45  72  45  76  59 /  30  10  10  10  30
BIRMINGHAM  46  72  44  76  63 /  20  10  10  10  60
TUSCALOOSA  44  75  47  79  63 /  10  10  10  10  60
CALERA      46  74  44  78  63 /  20  10  10  10  50
AUBURN      50  74  46  79  60 /  30  10  10   0  10
MONTGOMERY  48  77  45  82  61 /  20  10  10  10  20
TROY        48  78  46  82  61 /  20  10  10  10  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Apr 11, 1:15 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT WED APR 11 2007

ALZ011>015-017>050-121830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
115 PM CDT WED APR 11 2007

...SLIGHT RISK OF SEVERE WEATHER TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION HAS PLACED ALL OF CENTRAL ALABAMA IN A
SLIGHT RISK AREA FOR SEVERE WEATHER.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
ACROSS ALL OF CENTRAL ALABAMA.  SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO FORM AHEAD OF A MORE ORGANIZED LINE OF THUNDERSTORMS
AND RAPIDLY SWEEP ACROSS THE AREA.  THE MAIN THREAT WITH THESE
STORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND LOCALLY DAMAGING
WINDS.  IN GENERAL THESE STORMS WILL BE MOVING INTO A MORE STABLE
AIRMASS...THUS A GENERAL WEAKENING TREND IS EXPECTED AS THEY MOVE
FROM WEST TO EAST ACROSS THE STATE.  ALL CONVECTION SHOULD MOVE INTO
GEORGIA BY 03Z.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE FRIDAY NIGHT
AND SATURDAY. A SQUALL LINE WILL DEVELOP TO THE WEST ON FRIDAY AND
THEN MOVE INTO WESTERN ALABAMA DURING THE OVERNIGHT HOURS FRIDAY
NIGHT. THE SQUALL LINE WITH EMBEDDED STRONG TO SEVERE THUNDERSTORMS
WILL BE IN EASTERN ALABAMA BY MID-DAY. WITH THIS SQUALL LINE WE ARE
ANTICIPATING HEAVY RAIN...DAMAGING WINDS...HAIL...AND ISOLATED
TORNADOES.

THIS SYSTEM WILL NEED TO BE CLOSELY MONITORED AS WE APPROACH THE
WEEKEND. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING STORM
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NECESSARY LATER TODAY AND WILL LIKELY BE NECESSARY LATE FRIDAY
NIGHT INTO SATURDAY.

JD/81

In the hours before

Special weather statement, Apr 11, 1:23 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CDT WED APR 11 2007

ALZ011-111900-
MARION-
123 PM CDT WED APR 11 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 200 PM
CDT...

AT 119 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WAS ENTERING INTO WESTERN MARION...MOVING EAST
AT 40 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN
DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE.
Local storm report, Apr 11, 2:27 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             BEAR CREEK              34.26N 87.72W
04/11/2007  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            REPORTED BY PUBLIC TO EMA

0200 PM     HAIL             6 N WINFIELD            34.02N 87.80W
04/11/2007  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            US 78 AND AL 44

&&

SUNGER
Local storm report, Apr 11, 3:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          8 W WARRIOR             33.81N 86.95W
04/11/2007                   BLOUNT             AL   EMERGENCY MNGR

            REPORTS FROM SHERRIFS OFFICE TORNADO ON THE GROUND

&&

SUNGER
Local storm report, Apr 11, 3:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             5 E DEMOPOLIS           32.50N 87.75W
04/11/2007  E1.75 INCH       MARENGO            AL   LAW ENFORCEMENT

&&

SUNGER
Local storm report, Apr 11, 3:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             DEMOPOLIS               32.50N 87.83W
04/11/2007  E1.00 INCH       MARENGO            AL   LAW ENFORCEMENT

&&

SUNGER
Local storm report, Apr 11, 3:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             BRENT                   32.94N 87.18W
04/11/2007  E1.75 INCH       BIBB               AL   EMERGENCY MNGR

            BEHIND COURT HOUSE

&&

SUNGER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:20 AM CDTLake Wind AdvisoryBMXBlount, Fayette, Jefferson, Lamar, Marion, Pickens and 5 more13 hr
Apr 11, 1:38 PM CDTSevere Thunderstorm WarningBMXLamar37 min
Apr 11, 1:46 PM CDTSevere Thunderstorm WarningBMXMarion29 min
Apr 11, 1:59 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter31 min
Apr 11, 2:11 PM CDTSevere Thunderstorm WarningBMXLamar22 min
Apr 11, 2:14 PM CDTSevere Thunderstorm WarningBMXMarion21 min
Apr 11, 2:15 PM CDTSevere Thunderstorm WarningBMXTuscaloosa45 min
Apr 11, 2:25 PM CDTSevere Thunderstorm WarningBMXWinston35 min
Apr 11, 2:29 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter46 min
Apr 11, 2:43 PM CDTSevere Thunderstorm WarningBMXWalker32 min
Apr 11, 2:45 PM CDTTornado WarningBMXWalker30 min
Apr 11, 2:49 PM CDTTornado WarningBMXBibb, Hale, Perry41 min
Apr 11, 2:55 PM CDTTornado WarningBMXDallas, Hale, Marengo, Perry50 min
Apr 11, 3:04 PM CDTTornado WarningBMXJefferson26 min
Apr 11, 3:05 PM CDTTornado WarningBMXTuscaloosa25 min
Apr 11, 3:26 PM CDTTornado WarningBMXBlount, Jefferson34 min
Apr 11, 3:27 PM CDTTornado WarningBMXBibb, Chilton, Shelby33 min
Apr 11, 3:40 PM CDTTornado WarningBMXAutauga, Dallas50 min
Apr 11, 3:41 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker34 min
Apr 11, 3:57 PM CDTTornado WarningBMXChilton, Coosa33 min
Apr 11, 4:15 PM CDTSevere Thunderstorm WarningBMXBlount30 min
Apr 11, 4:27 PM CDTTornado WarningBMXAutauga, Elmore48 min
Apr 11, 4:30 PM CDTTornado WarningBMXCoosa, Tallapoosa45 min
Apr 11, 4:41 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair34 min
Apr 11, 4:49 PM CDTTornado WarningBMXMontgomery26 min
Apr 11, 4:51 PM CDTSevere Thunderstorm WarningBMXLowndes29 min
Apr 11, 5:09 PM CDTTornado WarningBMXElmore, Macon, Montgomery, Tallapoosa51 min
Apr 11, 5:19 PM CDTTornado WarningBMXChambers, Tallapoosa41 min
Apr 11, 5:55 PM CDTTornado WarningBMXLee, Macon, Russell65 min
Apr 11, 5:59 PM CDTTornado WarningBMXChambers16 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.